MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516710
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of tip detachment.Imdrf device code e2008 captures the unretrieved delivery system tip inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was to be implanted in the esophagus during an esophagogastroduodenoscopy (egd) with esophageal stent placement procedure performed on (b)(6) 2024.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the wallflex esophageal stent was introduced over the guidewire but was not passing easily, and the white rubber tip detached from the delivery system inside the patient.The physician decided to leave the detached white rubber tip inside the patient, and the procedure was completed with another of the same device.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19249617
Report Number3005099803-2024-02012
Device Sequence Number6590481
Product Code ESW
UDI-Device Identifier08714729778042
UDI-Public08714729778042
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2025
Device Model NumberM00516710
Device Catalogue Number1671
Device Lot Number0033094173
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown